Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Hierarchical bases for elliptic problems

Author: W. Dörfler
Journal: Math. Comp. 58 (1992), 513-529
MSC: Primary 65N30; Secondary 65F35
MathSciNet review: 1122064
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Linear systems of equations with positive and symmetric matrices often occur in the numerical treatment of linear and nonlinear elliptic boundary value problems. If the CG algorithm is used to solve these equations, one is able to speed up the convergence by "preconditioning." The method of preconditioning with hierarchical basis has already been considered for the Laplace equation in two space dimensions and for linear conforming elements. In the present work this method is generalized to a large class of conforming and nonconforming elements.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F35

Retrieve articles in all journals with MSC: 65N30, 65F35

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society